Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 118, NWS Wilmington, OH

June 13, 2003Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2003, 4:40 PM EDT for Union County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2003, 4:40 PM EDT (20:40 UTC)
Expired
Jun 13, 2003, 5:30 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Union County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:39 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 13, 3:39 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
3380 PM EDT FRI JUN 13 2003

SHORTWAVE OVER LOWER OHIO VALLEY EJECTS OUT TONIGHT INTO SATURDAY.
MODELS HAVE BEEN OVER DOING THE POPS THE LAST SEVERAL DAYS...SO WILL
KEEP EVERYTHING IN THE CHANCE CATEGORY TONIGHT AND SATURDAY.  THE
GFS CONTINUES TO HAVE CONVECTIVE PROBLEMS AS IT SPINS UP VORT OUT OF
NOW WERE...PRODUCING BULLSEYS OF QPF.  PREFER THE SMOOTHER ETA FOR
THIS RUN.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND SATURDAY AS THE
SHORTWAVE/WEAK SURFACE LOW MOVES THROUGH.  DRIER MORE STABLE AIR
WORKS IN BEHIND FRONT FOR SATURDAY AND SUNDAY.

DEWPOINTS ARE AROUND 70 RIGHT NOW.  SURFACE LOW REMAINS TO THE
WEST...SO WILL GO A LITTLE ABOVE GUIDANCE LOWS TONIGHT.  MAV HIGHS
LOOK TOO COOLER SAT AND SUN BASED ON 850 TEMPS AND EXPECTED CLOUD
COVER.  WILL GO UPPER 70S TO AROUND 80 SAT AND LOWER 80S WITH FULL
SUN ON SUNDAY.

CLEMISILN OUT SHORTLY.

.ILN...NONE.

SITES
Hazardous weather outlook, Jun 13, 5:45 AM EDT, 10 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056-
060>065-070>074-077>082-088-131145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
545 AM EDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.